Search the Community
Showing results for tags 'chronic fatigue syndrome'.
Found 2 results
I have had CFS for 32 years. Put on Zoloft 100 mg 14 years ago because 'it seems to help but nobody really knows why'. Certainly some help for the first ten years then seemed to have trouble tolerating other meds eg cholesterol meds, supplements, magnesium, sleeping pills albeit at low doses. Through process of elimination got down to the Zoloft, so stopped over a year although the last 50 to zero too quick I now realise. My introduction to hell! After 15 weeks, seemed to get a bit better but then relapsed. Around the 15 week mark out of sheer desperation I took half a sleeping pill (temazapan), great the next day, then slowly slid back. I have also taken some Q10 for four weeks for energy. Is that building up? Was it the temazapan? Is there any rhyme or reason to this? So hard to work out. Only medical advice different drugs and more of them! Has anyone with CFS been on this same roller coaster?
Ok so I am making another attempt to introduce myself here. I have been trying, but whenever I start to write about my story I end up getting confused and angry, and I also have difficulty concentrating well enough to write coherently. To sum it up, it has been 16 years since I was first put on an SSRI when I was 19. Soon after I developed a host a strange and severe physical symptoms, along with deteriorating mental health. So, over the last 16 years,physically, I ended up with a diagnosis of Fibromyalgia, Chronic Fatigue Syndrome, Irritable Bowel Syndrome, lhermittes sign, "idiopathic" narcolepsy, central sleep apnea, Prolactinemia and other disorders, all of them of an unknown cause. Mentally (after an initial diagnosis of depression) I have experienced just about every illness under the sun: mania, extremely disordered thinking, PTSD, odd changes in behavior and personality, depersonalization, severe anxiety with unwanted thoughts and urges, SEVERE self-injury, repeated bouts of suicidality, self-destructive behavior, inability to connect to others, eating disorders, OCD, hallucinations, amnesia,nervous ticks, split personality...it goes on. In summary, over the course of the last decade and a half I have increasing felt like I am dying physically, and going crazy mentally. I was a bright and engaged student, writer, singer, runner, sister, daughter, and lover of life who was able to do almost anything she put her mind to and was full of hope for the future, and full of love for the people around her. I am now disabled, withdrawn into the black hole of my mind and have lost everyone and everything...down to losing the very inner core of myself. There is a part of me that remembers what I was like and can look at what and am now and see the complete and utter devastation of a soul. I spend my days like an old woman: completely alone, afraid to go to sleep at night and afraid to wake up in the morning, paralyzed during the day either too sick physically to do more than lay on the couch or too frantic mentally to do more than distract myself with TV. I am trapped inside of a body that is riddled with scars, losing it's hair and aging way too rapidly, I look out from eyes that don't work well any more, try to hear over the loud ringing in my ears and the constant chatter in my mind: I look in the mirror and I do not recognize myself anymore. For years I believed that I was just unlucky enough to have contracted a bunch of strange medical problems with no known cause. Now I am faced with the realization that I was actually a guinea pig. That each time I popped another pill that I had been told would cure my illnesses, I was actually causing them. I feel that I could not have caused more damage if I had been doing hard street drugs for the past 16 years. So I am angry. I AM ANGRY. And I am constantly frustrated and hopeless. There is no justice, no hope for a better day. Only the knowledge that I have been robbed of something very precious. The chance to have a life. I am stuck here. I am Iatrogenic Illness at it's worst. And I digress. I apologize for any unnecessary ranting or divulging of overly personal emotions. I have no one to talk to about this. I know that the name of this forum is Surviving Antidepressants and the point of the introduction is to talk about my the drugs I have taken and my withdrawing. Besides the first med I was given up until the last few years, I generally do not remember the dates at which I started/stopped medications or the dosages, so I will just list what I do remember to the best of my ability. First it was Zoloft in 1998, then 4 or five other SSRIs on and off until 2007. In 2007 I finally got health care and received the many diagnoses I mentioned above (Fibromyalgia and Chronic Fatigue Syndrome are the main ones). Then the prescriptions came so fast and steady, doctors trying one after another on me. This is what I remember: Neurontin, Lyrica, Amytriptaline, Cymbalta, Lorazepam, Diazepam, Cyclobenzaprine, Skelaxin, Tramadol, Adderal, Ritalin, Hydrocodone, Buspar, Doxepin, Lamotragine, Lunesta, Ambien, Rozerem, Trazodone, Lexapro, and Klonopin. I'm sure there are others I am not recalling right now. I have had so many adverse reactions to these drugs and combinations...but I was led to believe that it was all Fibromyalgia and CFS (as pretty much any weird physical or mental reaction you may have can be attributed to these conditions) By 2013, I was taking Lamotragine (off-label for anxiety and PTSD), Lexapro (off label for "nervous system disregulation and abnormal pain signal processing"), Hydrocodone, Adderall, Klonopin and Trazodone (for insomnia). In the previous year (since I had been started on Doxepin and Lamotragine) I had experience extreme cognitive decline, personality changes, inability to experience emotions and several bouts of amnesia along with long periods of being bed-bound. While I did find plenty of information that said all of these things could be attributed to Chronic Fatigue Syndrome, I also ran across information that stated these symptoms as side effects of anti-seizure medications. So in march of 2013 I began withdrawing from the Lamotragine and was off by May, and experienced a big improvement in my energy levels and ability to do things. This sparked an idea that the other medications may have been causing some of my symptoms. I started withdrawing from the Lexapro and was off by October, the worst of the withdrawal being brain zaps in the A.M. About that time I read an expose article online by a psychiatrist who had taken SSRIs and experienced disease caused by them. He mentioned the book Anatomy of An Epidemic by Robert Whitaker. I got the book from the library and read it. I read a few blogs of people's experiences of disease caused by psychogenic drugs. It all clicked for me. Wisdom comes suddenly. The "autonomic disregulation" and "nervous system hypersensitivity" that my doctors had been telling me were causing my illnesses were real...and it was no mystery as to the source...these problems had been caused by drugs whose known effect is to disrupt neuron signaling in the brain. I began withdrawing from the adderall and came off of that in about a month (I was only taking 2.5 mgs for fatigue in the A.M.). I am currently also withdrawing from the Klonopin, down to .75 mgs from 2 mgs. The Trazodone will be last, I take it and my Klonopin every night with the full knowledge that I am taking something that will cause me to feel horrible the next day, something that has ruined my life...poison. My experience withdrawing from these drugs has been different from what I have read so far here. I am going through most of the common horrors of it and a host of my own personal ones. But, I actually do not feel any worse than I have already at many, many times during the last decade. I attribute this to having been taken off many medications cold turkey and not realizing the impact of this and the effects of daily withdrawals as blood levels of these drugs drop when you are taking them regularly. I also think that for me, the effects of withdrawal have not been worse than the actual effects of just taking the drugs regularly. It all looks the same to me... taking the drugs, not taking the drugs: the damage has already been done. The only thing that makes this worse is the knowledge that I did this to myself, with the help of the medical system, and it's all going to be a footnote in the pages of medical history some day. Like lobotomy and a whole host of quack medical treatments that have been perpetrated on human guinea pigs over the centuries. I wish I had a time machine. I saw a good joke in one of the threads here: "What do you call 1000 big pharma execs at the bottom of the Ocean? A good start."